MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND - 9616671 VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570101
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: results received from the engineering team investigation summary: the investigation could confirm the reported issue of "surgeon puts in the spacer block and found the flexion gap was abnormally tight.Went back to re-verify the femoral checkpoint and found 3.5mm difference." the issue was investigated and reviewed by the systems team.The investigation found that the reported inaccurate cuts could be confirmed.The investigation found the following inaccurate femoral cuts: anterior cut: ~1.6mm, anterior chamfer cut: -2.1mm, posterior chamfer cut: -2.7mm.The inaccuracy of these cuts could be confirmed since the pointer tool was utilized to verify the resection planes.The investigation found that the most probable root cause of the reported issue is potential array movement of the femur array, sub-optimal leg positioning, leg/robot movement, and and sub-optimal landmark acquisition.The investigation found that some array movement may have occurred during the leg alignment step after completion of all femoral and tibial cuts.According to the user report, the femoral array checkpoint verification was performed after the cuts were completed and showed an approximate deviation of 3.1 mm from the registered checkpoint value.The investigation found that the checkpoint may have been placed on or near the pin location.If the checkpoints were placed on the pin/arrays, they lose their purpose and it would be difficult to confirm if there was tibia or femur array movement as any array movement happens, the checkpoint also moves.While the exact cause of the array movement cannot be established, array movement is generally caused by the arrays not being securely attached.Please ensure the array is properly secured during the procedure to avoid array movement.If the verify checkpoint step cannot be completed, please do not continue the operation.Adjustments are not permitted after the first bone resection: if bone array movement occurs the reference frame becomes inaccurate.The robotic-assisted procedure must be aborted, and the procedure must be completed using conventional manual instruments (see appendix 1: ¿system troubleshooting¿).Use ¿verify checkpoint via toolbox¿ to confirm that the bone arrays have not moved.The leg was likely not appropriately positioned relative to the robotic-assisted device.This may have contributed in combination with the leg/robot movement to the error messages seen: "plane is not reachable: no valid solution." ¿ position the leg at the center of the device array interface at 25 mm (1 inch) below the femoral epicondyles.¿ place the knee in a stable position, flexed between 90 degrees and 110 degrees.¿ ensure the leg and the holding arm are both vertically aligned.¿ ensure the planned implant axis (and not the bone axis) is aligned with the device axis.The investigation found that during the femur cuts and tibia cut, there was considerable leg/robot movement.The investigation found that "instruction: "[saw disabled] saw blade plane deviates too much from the cutting plane" message displayed during all the cut steps.This would cause power to the saw handpiece to be cut.The constant cutting of power while during the cut means movement is large enough that the system cuts power, this could lead to inaccurate cuts.During operation the robot moves rapidly.Robot movement is generally caused by the system not being properly mounted to the bedrail.The patient¿s leg must be stabilized during resections.The surgeon¿s preferred leg holder may be used to stabilize the leg if it does not inhibit the function of the velys robotic-assisted solution.Prior to each resection, ensure the leg is stabilized in the desired position.The investigation found evidence of the anterior cortex line being drawn sub optimally.When the anterior cortex line is acquired too medially it can lead to the resection plane of the anterior cut being deeper than intended leading to a possible notch of the femur.The anterior cortex/reference point, derived from the anterior cortex line, determines the initial anterior-posterior (a-p) position of the femoral implant for an anterior referencing tka.The anterior cortex/reference point is also the location where the anterior resection plane will exit the femur.If the anterior cortex line is acquired too medially the femur can notch on the lateral ridge of the trochlea.This is because the lateral ridge of the trochlea is often times more prominent anteriorly than the shaft of the femur.It can be useful to use the pointer tool to verify the position of the anterior resection plane, prior to cutting, by placing the pointer tool near the anterior resection plane in order to mitigate notching (page 149 ifu.The pointer array can be used to mimic the use of an "angel wing" where the system will display the distance between the pointer array tip and the resection plane.The ifu states, "a smooth line must be acquired with the pointer along the lateral surface of the anterior cortex.This line will later be used to calculate the anterior reference point which is where this line crosses the exit of the anterior cut plane in anterior referencing techniques".There are no defects found with the system or software.The software was performing as intended.The user indicated that there was no negative impact to the patient outcome and no patient harm and the investigation indicates that the system was behaving properly.Root cause: the investigation found that the most probable root cause of the reported issue is potential array movement of the femur array, sub-optimal leg positioning, leg/robot movement, and and sub-optimal landmark acquisition.The root cause for those factors could not be determined.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review due to positive service history, dhr review only covers the related service records.Service history record review result is not relevant to the current complaint.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that the velys satellite station device satellite station : inaccurate cuts- greater than 3mm or unknown.It was reported in the service order that the device flexion gap was abnormally tight.The femoral array was moved which caused all femoral cuts being posteriorized.It was unknown when the event occurred.There were no reports of delays to a surgical procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.

Brand Name
VELYS SATELLITE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25149475
Report Number1818910-2026-08619
Device Sequence Number13448155
Product Code OLO
UDI-Device Identifier10603295519492
UDI-Public(01)10603295519492
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Initial Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown